| Catalog Number |
636006P |
| Medical Device Problem Codes |
Device Operates Differently Than Expected (2913); Material Deformation (2976)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).Method: actual device not evaluated - device was not returned to vascutek for analysis.Manufacturing review - manufacturing and qc records were reviewed.Results: no failure detected - manufacturing and qc records review showed that the device was manufactured to specification.Conclusion: off label, unapproved or contraindicated use - gelsoft plus is not indicated for thoracic use.A review of manufacturing and qc records confirmed that the device was manufactured to specification.Similar events review that covered polyester grafts for the past 5 years showed a very low occurrence rate of (b)(4) (complaints v sales).This is the first time vascutek received complaints for the graft elongation.There have been no similar complaints received from other units of the same batch.No negative trend in the number of complaints received was identified.Gelsoft plustm grafts are not indicated for carotid bypass use.As per ifu: gelsoft plustm are not recommended for thoracic use.Further action is not planned; however, the issue will be tracked and trended as part of the on-going complaints trending and reporting process and if an adverse trend develops action may be taken at that time.Vascutek consider this case closed.
Event or Problem Description
Vascutek ltd.Was notified of an event that occurred in (b)(6) in (b)(6) 2017, the event was described as follows: gelsoft plustm straight graft was used for carotid bypass.Implant occurred in (b)(6) 2016.The graft became elongated over time (1-year period) to the point it was beginning to erode through the skin.As a result, the graft was replaced ((b)(6) 2018).